Alert archive / Texas / River Flood Warnings in 2007
River Flood Warning 29, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Aug 3, 2007, 8:58 PM CDT for Brewster County, Texas. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2007, 8:58 PM CDT (01:58 UTC)
- Expired
- Aug 4, 2007, 7:10 AM CDT
- In force
- 10 hr
- Issued by
- NWS Midland/Odessa, TX
- Flood severity
- Minor
County Brewster County, TX
The river
Written for the forecast point Rio Grande at Castolon (CSTT2).
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 19 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08374550, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KMAF 040158 FLWMAF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 858 PM CDT FRI AUG 03 2007 ...THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN TEXAS... RIO GRANDE AT CASTOLON RIVER GAGE AFFECTING BREWSTER COUNTY HEAVY RAINS ACROSS THE BIG BEND REGION YESTERDAY HAVE RESULTED IN SIGNIFICANT RIVER RISES AT CASTOLON. RIVER LEVELS ARE FORECAST TO REMAIN ABOVE FLOOD STAGE TONIGHT. AT 830 PM CDT...THE RIVER LEVEL AT CASTOLON WAS 16.3 FEET (5.0 METERS). THE RIVER LEVELS IS FORECAST TO BE AT 9.9 FEET (3.0 METERS) BY 1 AM CDT BUT WILL HAVE A SECONDARY CREST AROUND SUNRISE AT 11.6 FEET (3.5 METERS) BEFORE SUBSIDING THROUGH THE DAY SATURDAY. ADDITIONAL FLOOD STATEMENTS WILL BE ISSUED AS NEEDED. RIVER LEVELS ARE HIGH. RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS. MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT. YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS. FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. TXC043-041358- /O.NEW.KMAF.FL.W.0029.070804T0158Z-070805T1359Z/ /CSTT2.1.ER.070803T2219Z.070804T0100Z.070804T0159Z.NO/ 858 PM CDT FRI AUG 03 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLOOD WARNING FOR THE RIO GRANDE AT CASTOLON RIVER GAGE. * UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:30 PM FRIDAY THE STAGE WAS 16.3 FEET (5.0 METERS). * FLOOD STAGE IS 15.0 FEET (4.6 METERS). * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. * IMPACT...AT 15.0 FEET (4.6 METERS)...MODERATE LOWLAND FLOODING BEGINS. THE ROAD BETWEEN SANTA ELENA CANYON AND COTTONWOOD CAMPGROUND IN THE BIG BEND NATIONAL PARK BEGINS TO FLOOD. THE PARKING LOT AT SANTA ELENA CANYON WILL BEGIN TO FLOOD AND HIKERS WILL NEED TO BE EVACUATED. EVACUATION OF COTTONWOOD CAMPGROUND MAY ALSO BE NECESSARY. $$
2 follow-up statements
000 WGUS84 KMAF 040234 FLSMAF FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 934 PM CDT FRI AUG 03 2007 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS... RIO GRANDE AT CASTOLON RIVER GAGE AFFECTING BREWSTER COUNTY HEAVY RAINS ACROSS THE BIG BEND REGION YESTERDAY HAVE RESULTED IN SIGNIFICANT RIVER RISES AT CASTOLON. RIVER LEVELS ARE FORECAST TO REMAIN ABOVE FLOOD STAGE TONIGHT. AT 830 PM CDT...THE RIVER LEVEL AT CASTOLON WAS 16.7 FEET (5.1 METERS). THE RIVER LEVELS IS FORECAST TO CREST AT 17.8 FEET (5.4 METERS) BY 1 AM CDT SATURDAY. RIVER LEVEL IS FORECAST TO REMAIN ABOVE FLOOD STAGE THROUGH SATURDAY MORNING. ADDITIONAL FLOOD STATEMENTS WILL BE ISSUED AS NEEDED. RIVER LEVELS ARE HIGH. RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS. MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT. YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS. FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. TXC043-041434- /O.EXT.KMAF.FL.W.0029.000000T0000Z-070806T0341Z/ /CSTT2.1.ER.070803T2219Z.070804T0600Z.070804T1541Z.NO/ 934 PM CDT FRI AUG 03 2007 ...FLOOD WARNING EXTENDED UNTIL SUNDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE RIO GRANDE AT CASTOLON RIVER GAGE. * UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 21:00 PM FRIDAY THE STAGE WAS 16.7 FEET (5.1 METERS). * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET (4.6 METERS). * IMPACT...AT 19.0 FEET (5.8 METERS)...MAJOR FLOODING BEGINS. COTTONWOOD CAMPGROUND BEGINS TO FLOOD. RESTROOMS AT SANTA ELENA CANYON PARKING LOT WILL BE INUNDATED. WATER BEGINS TO CLOSE ALL ROADS IN THE AREA. EVACUATION OF COTTONWOOD CAMPGROUND IS IMPERATIVE. $$
000 WGUS84 KMAF 041210 FLSMAF FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 710 AM CDT SAT AUG 04 2007 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS... RIO GRANDE BELOW PRESIDIO 5SE AFFECTING PRESIDIO COUNTY RIO GRANDE AT CASTOLON RIVER GAGE AFFECTING BREWSTER COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS.. RIO GRANDE AT JOHNSON RANCH AFFECTING BREWSTER COUNTY THE RIVER LEVELS ALONG THE RIO GRANDE AT PRESIDIO 5SE AND CASTOLON CONTINUE TO SUBSIDE AND ARE NOW BELOW ACTION STAGE. CURRENT READING AT PRESIDIO 5SE WAS 7.8 FEET (2.4 METERS) AND CASTOLON 12.3 FEET (3.7 METERS). RIVER LEVELS WILL CONTINUE TO SUBSIDE OVER THE NEXT SEVERAL DAYS. RIVER LEVELS ARE HIGH. RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS. MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT. YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS. FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. TXC377-041240- /O.CAN.KMAF.FL.W.0025.000000T0000Z-070805T0417Z/ /PRDT2.1.ER.070803T0802Z.070803T2100Z.070804T0834Z.NO/ 710 AM CDT SAT AUG 04 2007 THE FLOOD WARNING IS CANCELLED FOR THE RIO GRANDE BELOW PRESIDIO 5SE. * AT 6:15 AM SATURDAY THE STAGE WAS 7.8 FEET (2.4 METERS). * FELL BELOW FLOOD STAGE AT 3:34 AM SATURDAY. * FLOOD STAGE IS 9.0 FEET (2.7 METERS). * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.5 FEET (2.0 METERS) BY TOMORROW MORNING. * IMPACT...AT 11.0 FEET (3.4 METERS)...MINOR FLOODING ALONG THE RIVER. IRRIGATION PUMPS MAY NEED TO BE REMOVED. NO THREATS TO HOMES OR OTHER STRUCTURES IS KNOWN TO OCCUR. $$ TXC043-041240- /O.CAN.KMAF.FL.W.0029.000000T0000Z-070806T0341Z/ /CSTT2.1.ER.070803T2219Z.070804T0315Z.070804T0720Z.NO/ 710 AM CDT SAT AUG 04 2007 THE FLOOD WARNING IS CANCELLED FOR THE RIO GRANDE AT CASTOLON RIVER GAGE. * AT 6:00 AM SATURDAY THE STAGE WAS 12.3 FEET (3.7 METERS). * FELL BELOW FLOOD STAGE AT 2:20 AM SATURDAY. * FLOOD STAGE IS 15.0 FEET (4.6 METERS). * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.5 FEET (2.3 METERS) BY TOMORROW MORNING. $$ TXC043-050009- /O.CON.KMAF.FL.W.0030.000000T0000Z-070805T1200Z/ /TELT2.1.ER.070804T0915Z.070804T1800Z.070805T0000Z.NO/ 710 AM CDT SAT AUG 04 2007 THE FLOOD WARNING CONTINUES FOR THE RIO GRANDE AT JOHNSON RANCH. * UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 6:15 AM SATURDAY THE STAGE WAS 15.2 FEET (4.6 METERS). * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET (4.6 METERS). * IMPACT...AT 15.0 FEET (4.6 METERS)...FLOOD STAGE IS REACHED. MODERATE LOWLAND FLOODING BEGINS. ROADS THAT LEAD TO COTTONWOOD CAMPGROUND AND RIVER ROAD MAY FLOOD. STAGES ARE PRACTICALLY SYNONYMOUS WITH THE GAGE AT COTTONWOOD CAMPGROUNDS AT CASTOLON (CSST2)...AND THEREFORE REPRESENT THE REACH FROM SANTA ELENA CANYON THROUGH COTTONWOOD CAMPGROUNDS...WHERE DAMAGE MAY OCCUR. CATTLE ALSO GRAZE IN THE LOWLANDS...AND MAY BE THREATENED. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Aug 3, 1:52 PM CDT, 7 hours 6 minutes earlier.
Area forecast discussion, Aug 3, 1:52 PM CDT, 7 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
152 PM CDT FRI AUG 3 2007
.DISCUSSION...
NOT MANY CHANGES TO THE PREVIOUS FORECAST PACKAGE. SHOWERS AND
THUNDERSTORMS BEGINNING TO DEVELOP ONCE AGAIN THIS AFTERNOON WILL
BE MAINLY DIURNALLY DRIVEN WITH THE UPPER LOW MOVING OFF TO THE
WEST...MEANING SHOULD NOT SEE AS MUCH OVERNIGHT CONVECTION
TONIGHT. LEFT POPS PRETTY MUCH AS IS WITH WELL REDUCED CHANCES THE
REMAINDER OF THE FORECAST PERIOD AFTER TODAY THANKS TO A MORE
PROMINENT ROLE OF THE UPPER RIDGE.
ONCE FEATURE TO KEEP AN EYE ON WILL BE AN UPPER LEVEL DISTURBANCE
THAT IS DROPPING SOUTHWEST ALONG THE TEXAS COAST THIS AFTERNOON.
BOTH THE NAM AND GFS SHOW THIS FEATURE BEING PULLED BACK TO THE
WEST AND MAY MOVE ACROSS NORTHERN MEXICO AND THE PERMIAN BASIN BY
SUNDAY. THIS DISTURBANCE IS NOT NEAR AS STRONG AS THE PAST COUPLE
BUT WENT AHEAD AND MADE MENTION OF ISOLATED SHOWERS AND
THUNDERSTORMS SUNDAY WHICH SHOULD AGAIN BE DIURNALLY DRIVEN.
OTHERWISE FOLLOWED THE PREVIOUS FORECASTER REASONING OF
UNDERCUTTING OR GOING WITH MEX HIGHS DUE TO RESIDUAL LOW LEVEL
MOISTURE TEMPERING THE DIURNAL TREND. BEST CHANCE OF REACHING MEX
HIGHS WILL BE THE END OF THE FORECAST PERIOD.
HENNIG
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 69 89 71 91 / 20 10 10 10
CARLSBAD NM 66 89 68 94 / 40 10 10 20
DRYDEN TX 71 90 70 90 / 20 10 10 20
FORT STOCKTON TX 69 91 69 93 / 30 10 10 20
GUADALUPE PASS TX 62 85 64 88 / 40 20 10 20
HOBBS NM 68 89 68 92 / 30 10 10 20
MARFA TX 59 83 57 85 / 30 20 20 20
MIDLAND INTL AIRPORT TX 70 90 70 92 / 20 10 10 10
ODESSA TX 70 90 70 92 / 20 10 10 20
WINK TX 73 96 72 98 / 30 10 10 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 12 PM TO 6 PM MDT THIS AFTERNOON FOR THE
FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...
GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY...
SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH FROM 1 PM CDT /12 PM MDT/ THIS AFTERNOON TO 7
PM CDT /6 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
ANDREWS...BIG BEND AREA...CRANE...DAVIS/APACHE MOUNTAINS
AREA...DAWSON...ECTOR...GAINES...GUADALUPE MOUNTAINS...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...PECOS...
PRESIDIO VALLEY...REEVES COUNTY AND UPPER TRANS PECOS...
TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
&&
99/99Hazardous weather outlook, Aug 3, 2:46 PM CDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 246 PM CDT FRI AUG 3 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-042000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 246 PM CDT FRI AUG 3 2007 /146 PM MDT FRI AUG 3 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO THROUGH TONIGHT...WITH THE SHOWERS AND THUNDERSTORMS BECOMING NUMEROUS ALONG AND WEST OF THE PECOS RIVER. SOME OF THESE THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL AND FLOODING...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR WEST TEXAS AND SOUTHEAST NEW MEXICO THROUGH THIS EVENING. RAPID RIVER RISES ALONG PORTIONS OF THE RIO GRANDE AND PECOS RIVERS ARE LIKELY TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY .SPOTTER INFORMATION STATEMENT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Aug 3, 3:31 PM CDT, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 331 PM CDT FRI AUG 3 2007 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-258-032345- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...MENTONE...RED BLUFF LAKE...KERMIT... ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY... RANKIN...BIG LAKE...GUADALUPE MOUNTAINS NP...PINE SPRINGS 331 PM CDT FRI AUG 3 2007 /231 PM MDT FRI AUG 3 2007/ ...TROPICAL FUNNELS SPOTTED IN HOWARD COUNTY... THE NATIONAL WEATHER SERVICE IN MIDLAND HAS RECEIVED A REPORT OF A TROPICAL FUNNEL CLOUD NORTH OF BIG SPRING ALONG U.S. HIGHWAY 87. AT 330 PM CDT...DOPPLER RADAR INDICATED SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE PERMIAN BASIN AND SOUTHEASTERN NEW MEXICO. THE AIRMASS ACROSS THE REGION IS VERY MOIST AND UNSTABLE WITH OUTFLOW BOUNDARIES BEING GENERATED. BECAUSE OF THIS...TROPICAL FUNNEL DEVELOPMENT IS SOMEWHAT FAVORABLE. TYPICALLY...TROPICAL FUNNELS ARE SHORT-LIVED AND RARELY LAST LONGER THAN TEN MINUTES. THEY ARE ALSO SMALL AND GROW TO PERHAPS TEN OR TWENTY YARDS IN DIAMETER. ON RARE OCCASIONS...THESE FUNNEL CLOUDS DO TOUCH THE GROUND AND BRIEFLY BECOME TORNADOES. WIND SPEEDS ASSOCIATED WITH TROPICAL FUNNEL CLOUDS ARE GENERALLY UNDER 60 MPH...AND CAN DAMAGE LIGHTWEIGHT STRUCTURES SUCH AS CARPORTS AND AWNINGS. SINCE THESE TROPICAL FUNNELS ARE BRIEF...SMALL...AND RELATIVELY WEAK...THEY ARE VIRTUALLY IMPOSSIBLE TO DETECT WITH DOPPLER RADAR. TAKE COVER IF A TROPICAL FUNNEL APPROACHES YOUR AREA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE OR SATELLITE TELEVISION PROVIDER FOR THE LATEST WEATHER INFORMATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:54 AM CDT | River Flood Warning | MAF | Brewster | 9 hr |
| Aug 4, 9:34 AM CDT | River Flood Warning | MAF | Brewster | 7 hr |
Nearby
River Flood Warnings in Texas, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.